What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 5:21 PM CST, 1 hour 44 minutes earlier. Its key messages:
- Thunderstorm chances through Thursday will be of concern.
- Drier and cooler weather is expected this weekend as high pressure settles in from the north.
- Heat and humidity return next week along with at least isolated thunderstorm chances.
Area forecast discussion, Jun 24, 5:21 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
621 PM CDT Mon Jun 24 2024
.KEY MESSAGES...
- Thunderstorm chances through Thursday will be of concern.
- Drier and cooler weather is expected this weekend as high
pressure settles in from the north.
- Heat and humidity return next week along with at least
isolated thunderstorm chances.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 209 PM CDT Mon Jun 24 2024
Surface low pressure is located across southeast SD this afternoon.
A warm front extends southeastward from the low into IA with a
surface trough extending back to the southwest into northern and
central Nebraska. West of the surface trough the boundary layer is
well mixed and dry, while to the east dew points are much higher
with a moist boundary layer. Instability is much greater east of the
trough with SFC based CAPES running around 3000 J/KG. Bulk shear
values aren't overly strong...generally around 25 kts or so. DCAPE
values are highest west of the surface trough across western
Nebraska. Most CAMs indicate that isolated to widely scattered
convection will move eastward off the higher terrain into western
Nebraska late this afternoon. This will be within the deeply, well
mixed boundary layer, and gusty winds will be of concern with this
activity. An isolated severe gust could occur but widespread
damaging wind is not expected due to the isolated nature of the
activity. The elevated mixed layer is quite strong this afternoon
with H7 temps near 15C. This may tend to suppress development along
and east of the surface trough across central into eastern Nebraska.
A weak cold front settles southward into Nebraska tonight. This
front stalls with a weak surface low developing Tuesday across
southern Nebraska. Low-level surface flow becomes easterly Tuesday
across north central Nebraska to the north of this feature. Surface
dew points pool in the lower 70s in this area leading to strong
instability by afternoon. Shear will also increase due to the
easterly low-level flow. Cap is weaker Tuesday and CAMs indicate
isolated convection developing over portions of eastern north
central Nebraska (Holt county) mid to late afternoon. Shear and
instability is such that a supercell or two could quickly evolve out
of this activity. They would be right movers and turn southeastward
toward northeast Nebraska. This scenario will have to be monitored
closely Tuesday.
Wednesday could bring more convection to the area. The region will
be strongly sheared as low-level southeasterly upslope flow
increases. Appears convection will most likely initiate within a
favorable, moist upslope environment across southwest SD and eastern
WY. This activity could then grow upscale into western Nebraska
aided by an increasing southeast low-level jet Wednesday
evening.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 209 PM CDT Mon Jun 24 2024
Upper level low pressure drops into the Pacific northwest Thursday
then crosses through southern Canada Friday into Saturday. After
another potentially active convective day Thursday, it appears that
Friday through Sunday will be more quiet. As the trough/upper low
pass to our north, expect surface high pressure to build southward
through the Dakotas and into Nebraska by Saturday. Sunday night and
beyond could become active again as the surface high moves east and
moist return southerly low-level flow develops once again. At this
point though it appears any convection next week will remain
isolated to scattered...with no signal for any heavy or organized
areas of rainfall noted. Temperatures this week fall below normal as
the high pressure settles in from the north. Heat and humidity
return next week with the return southerly low-level flow.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 617 PM CDT Mon Jun 24 2024
Mostly VFR conditions are expected over the next 24 hours. There
will be the chance for isolated thunderstorms this evening, with
the greatest threat being strong gusty winds of 40 mph or
greater. There is some uncertainty in exactly where
thunderstorms will develop, but have put the mention in the KVTN
terminal as a cluster ongoing from western Nebraska is expected
to continue to move east into the Valentine area later this
evening. There is more uncertainty farther south so have kept
the mention out of KLBF tafs for the time being. Winds will be
light and variable overnight, then shift to the north northeast
on Tuesday around 5 to 15 kts.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for
NEZ007-010-027>029-038-059-069>071.
&&
SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Gomez
Hazardous weather outlook, Jun 24, 1:53 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
253 PM CDT Mon Jun 24 2024
NEZ004>010-022>029-035>038-056>059-069>071-094-251200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
253 PM CDT Mon Jun 24 2024 /153 PM MDT Mon Jun 24 2024/
This Hazardous Weather Outlook is for portions of western and north
central Nebraska.
.DAY ONE...Tonight.
A Heat Advisory is in effect for parts of southwest and north
central Nebraska into early this evening.
Isolated severe storms are possible across western and north central
Nebraska this afternoon and this evening. The hazards are large hail
and damaging winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated severe storms are possible across north central Nebraska
Tuesday, mainly east of Hwy 61 and particularly east of Hwy 183. The
hazards are large hail and damaging winds.
Isolated severe storms are possible across southwest Nebraska into
the panhandle Wednesday. The hazards are damaging winds and locally
heavy rainfall which may cause flooding in some areas.
Thunderstorms are possible Thursday through Sunday but the risk of
severe weather is uncertain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 5:03 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
503 PM MDT Mon Jun 24 2024
NEZ004-094-242345-
Sheridan NE-Western Cherry NE-
503 PM MDT Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY AND NORTHERN
SHERIDAN COUNTIES THROUGH 545 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm near
White Clay, or 8 miles south of Pine Ridge, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Intersection of Highway 87
and Craven Creek Road, Lone Butte, Irwin, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Highway 27 crossing the Niobrara River, Mount Maria,
Shell Lake State Wildlife Management Area, Rock Hill, Bayonne,
Intersection of Highway 27 and Mills Road, Pine Ridge, Hoover Lake,
and Metcalf State Wildlife Management Area.
This includes the following highways...
Highway 20 between mile markers 74 and 75, and between mile markers
82 and 118.
Highway 250 between mile markers 44 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 10186 4255 10206 4272 10278 4278 10277
4279 10279 4288 10280 4299 10277 4300 10274
TIME...MOT...LOC 2303Z 267DEG 38KT 4291 10262
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jun 24, 5:48 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
548 PM MDT Mon Jun 24 2024
NEZ004-022-023-094-250030-
Sheridan NE-Grant NE-Western Cherry NE-Garden NE-
548 PM MDT Mon Jun 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHERRY...CENTRAL
GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES
THROUGH 630 PM MDT...
At 548 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 24 miles southeast of Gordon to 9 miles
southeast of Ellsworth. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ellsworth, Hyannis, Whitman, Ashby, Speckel Meir Lake, Duluth, Big
Hill, Dipping Vat Meadow, Billys Lake, Swede Lake, Intersection of
Highway 61 and Survey Valley Road, Indian Hill, Whitman Road crossing
the North Branch of the Middle Loup River, Pratt Lake, Watson Lake,
Highway 61 crossing the Snake River, Morgan Lake, Finnegan Lake,
Kincaid Lake, and Kennedy Lake.
This includes the following highways...
Highway 2 between mile markers 117 and 160.
Highway 61 between mile markers 145 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 10125 4182 10158 4190 10238 4260 10204
TIME...MOT...LOC 2348Z 270DEG 27KT 4251 10194 4197 10216
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jun 24, 6:00 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
700 PM CDT Mon Jun 24 2024
NEZ071-250045-
Frontier NE-
700 PM CDT Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT FRONTIER COUNTY THROUGH 745 PM
CDT...
At 700 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or 14 miles south of Curtis, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stockville, Medicine Creek Reservoir State Recreation Area, Quick,
Orafino, Bluegill Haven Campground, Willow View Campground, Freedom,
Red Willow Reservoir State Recreation Area, and Dancing Leaf Earth
Lodge.
This includes Highway 83 between mile markers 27 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4038 10077 4062 10060 4056 9998 4044 9998
4043 10009 4035 10010 4035 10071
TIME...MOT...LOC 0000Z 297DEG 44KT 4044 10041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jun 24, 6:16 PM CST, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
616 PM MDT Mon Jun 24 2024
NEZ004-094-250100-
Sheridan NE-Western Cherry NE-
616 PM MDT Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES THROUGH 700 PM MDT...
At 615 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Gordon, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gordon, Merriman, Clinton, Lone Butte, Irwin, Highway 27 crossing the
Niobrara River, Intersection of Highway 20 and Irwin Road, Shell Lake
State Wildlife Management Area, Rock Hill, Bayonne, Intersection of
Highway 27 and Mills Road, Highway 61 Crossing The Niobrara River,
and Intersection of Highway 61 and Shadbolt Road.
This includes the following highways...
Highway 20 between mile markers 98 and 136.
Highway 61 between mile markers 204 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 10157 4260 10222 4282 10240 4300 10180
4300 10173
TIME...MOT...LOC 0015Z 262DEG 23KT 4272 10212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jun 24, 6:32 PM CST, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
632 PM MDT Mon Jun 24 2024
NEZ004-022>024-094-250100-
Sheridan NE-Hooker NE-Grant NE-Western Cherry NE-Garden NE-
632 PM MDT Mon Jun 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHERRY...NORTHERN
GRANT...NORTHWESTERN HOOKER...NORTHEASTERN GARDEN AND SOUTHEASTERN
SHERIDAN COUNTIES THROUGH 700 PM MDT...
At 632 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Medicine Lake to Hyannis.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hyannis, Ashby, Whitman, Carr Lake, Highway 97 crossing the North
Loup River, Speckel Meir Lake, Highway 61 crossing the Snake River,
Duluth, Dipping Vat Meadow, Intersection of Highway 61 and Survey
Valley Road, Mother Lake, Marsh Flat, Round Lake, Hire, Dominick
Lake, Indian Hill, Whitman Road crossing the North Branch of the
Middle Loup River, Highway 97 crossing Big Creek, Pratt Lake, and
Sevenmile Hill.
This includes the following highways...
Highway 2 between mile markers 131 and 182.
Highway 61 between mile markers 150 and 203.
Highway 97 between mile markers 78 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4263 10094 4187 10112 4192 10209 4262 10182
TIME...MOT...LOC 0032Z 268DEG 61KT 4258 10154 4203 10175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GomezSpecial weather statement, Jun 24, 6:54 PM CST, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM CDT Mon Jun 24 2024
NEZ094-250130-
Western Cherry NE-
754 PM CDT Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY COUNTY
THROUGH 830 PM CDT...
At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Merriman, or 21 miles south of Martin, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cody, Merriman, Highway 61 Crossing The Niobrara River, Cody Lake,
and Eli.
This includes the following highways...
Highway 20 between mile markers 131 and 166.
Highway 61 between mile markers 215 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 10097 4270 10167 4293 10182 4300 10166
4300 10125
TIME...MOT...LOC 0054Z 254DEG 39KT 4288 10161
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Gomez